Georgia, 2023

Hail and Damaging Winds in Georgia, July 28 to 30, 2023

July 28 to 30, 2023 · NWS FFC · 35 events in 20 counties and zones

A persistent northwest flow aloft coupled with a moist, unstable environment allowed for multiple rounds of strong to severe thunderstorms to develop each afternoon. The storms moved generally from north to south across the area, with much of the wind damage occurring in the afternoon/evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$66,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A persistent northwest flow aloft coupled with a moist, unstable environment allowed for multiple rounds of strong to severe thunderstorms to develop each afternoon. The storms moved generally from north to south across the area, with much of the wind damage occurring in the afternoon/evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 28, 2:04 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 28, 2:04 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
304 PM EDT Fri Jul 28 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Saturday)
Issued at 303 PM EDT Fri Jul 28 2023

Key Message

*Isolated to scattered showers and thunderstorms today and tomorrow,
with more widespread activity for our most southeastern counties.
While the probability for severe weather remains low, a few storms
could become strong with gusty winds, frequent lightning, and
locally heavy rainfall being the primary threats.

The surface low that has now moved onshore this afternoon will
progress northward throughout the short term. While bands of showers
and thunderstorms have organized along a line from Columbus to Macon
at the time of writing, more isolated to scattered thunderstorms
will be possible for areas north. Areas south and east will see more
widespread shower and thunderstorm activity as it is closer to the
center of low pressure. For the most part, the nature of today's
showers and thunderstorms for areas north of the aforementioned line
from Columbus to Macon are likely to remain more isolated and short-
lived. While low level lapse rates are robust, storms in this sector
are struggling to maintain themselves with weak mid-level lapse
rates, a lack of upper level support, and relatively modest (for
late July, anyway) SBCAPE of 2000 J/kg or less. While the threat for
severe weather remains low, a few storms could produce strong gusty
winds, frequent lightning, and locally heavy rainfall. Areas closer
to the center of the surface low will see elevated PoP chances over
night and through the morning hours despite the loss of daytime
heating. A similar forecast is on tap tomorrow as the low pressure
tracks north and a mid-level trough develops east of the forecast
area. Will need to monitor the potential for more organized storms
approaching from the north tomorrow night at the end of the period
as the forecast area returns to northwest flow.

KAL

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 303 PM EDT Fri Jul 28 2023

Extended forecast continues on trend with no significant weather
impacts aside from above normal temperatures and below normal
rainfall.

By late weekend, familiar pattern returns with large high pressure
ridge over the western CONUS and broad trough extending down along
the eastern coastal states. The return of NW flow over the Southeast
unfortunately does not look to drop temperatures too much, but
instead puts the state in position for 'ridge riders' to impact the
area starting as early as Monday night. There is still plenty of
uncertainty with how the forecast will play out, but with prominent
upper ridge and sufficient moisture and instability, there continues
to be the potential for high-impact storms (damaging winds) through
next week. For now, have slight chance to chance PoPs each afternoon
and evening through the period.

Seven-day rainfall totals continue to be limited, with most of the
CWA at 0.50 inches or less. Pockets of higher totals - to around
1.00 inch - are possible, but with warm highs and low rainfall
totals, could begin to see more widespread abnormally dry conditions
in the next week.

31

&&

.AVIATION...
(18Z TAFS)
Issued at 155 PM EDT Fri Jul 28 2023

VFR cigs/vsbys this afternoon where isolated SHRA/TSRA have
initiated and will persist through sunset. VCSH will be possible
for MCN/CSG overnight through the early morning hours. MVFR vsbys
will be possible briefly at metro sites with MVFR cigs tomorrow
morning at CSG/MCN. TSRA chances return to KATL tomorrow
afternoon. SE winds will be light at 5KT or less and will
transition to SW in the overnight hours becoming NW by the
afternoon.

//ATL Confidence...18Z Update...
Medium confidence on SHRA/TSRA and MVFR cigs/vsbys. High
confidence on remaining elements.

KAL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  73  96 /  30  40  20  20
Atlanta         74  96  76  97 /  20  40  10  20
Blairsville     67  88  68  88 /  20  40  20  30
Cartersville    73  95  73  97 /  20  20  10  20
Columbus        75  96  76  99 /  30  50  10  20
Gainesville     72  93  74  95 /  20  40  20  20
Macon           74  94  74  99 /  40  50  20  20
Rome            74  96  73  97 /  10  20  10  20
Peachtree City  72  95  73  98 /  30  40  10  20
Vidalia         74  90  74  97 /  50  60  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KAL
LONG TERM....31
AVIATION...KAL
Hazardous weather outlook, Jul 28, 10:47 AM EST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Fri Jul 28 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Fri Jul 28 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and evening
especially over middle Georgia. These thunderstorms are not
expected to be severe, however a few storms could briefly become
strong with heavy rain, lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered afternoon and evening thunderstorms are expected
Saturday through Thursday. Some of the storms could be strong with
heavy rain, lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 28, 2:01 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Fri Jul 28 2023

GAZ081-094-095-281930-
Peach GA-Houston GA-Crawford GA-
301 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of Peach, northwestern
Houston and southeastern Crawford Counties through 330 PM EDT...

At 300 PM EDT, a strong thunderstorm was over Powerville, or 8 miles
northeast of Fort Valley, moving southwest at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Powerville,
Miami Valley, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3247 8385 3248 8387 3249 8388 3250 8390
      3250 8393 3251 8392 3251 8395 3253 8400
      3270 8381 3265 8368 3246 8371 3246 8385
TIME...MOT...LOC 1900Z 025DEG 12KT 3261 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 28, 2:05 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Fri Jul 28 2023

GAZ080-281930-
Taylor GA-
305 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of southwestern Taylor
County through 330 PM EDT...

At 305 PM EDT, a strong thunderstorm was near Butler, moving south at
5 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Butler, Rupert, and Charing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3240 8432 3240 8434 3238 8435 3240 8435
      3240 8436 3243 8436 3243 8438 3242 8438
      3242 8439 3249 8441 3259 8438 3257 8416
      3247 8415 3240 8420 3240 8425 3237 8425
      3237 8432
TIME...MOT...LOC 1905Z 004DEG 6KT 3251 8428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 28, 2:23 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Fri Jul 28 2023

GAZ093>095-282000-
Macon GA-Peach GA-Houston GA-
323 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of northeastern Macon,
Peach and southwestern Houston Counties through 400 PM EDT...

At 322 PM EDT, a strong thunderstorm was near Saint Louis, or near
Perry, moving south at 20 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Marshallville, Saint Louis,
Meadowdale, Grove Park, Lakewood, Powerville, Moss Oak, Winchester,
Miami Valley, and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3235 8387 3242 8400 3263 8386 3259 8369
      3233 8372
TIME...MOT...LOC 1922Z 016DEG 16KT 3250 8381

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 28, 3:20 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jul 28 2023

GAZ015-016-023-282045-
Hall GA-White GA-Lumpkin GA-
420 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of northeastern
Lumpkin, White and northeastern Hall Counties through 445 PM EDT...

At 419 PM EDT, a strong thunderstorm was near Leaf, or near
Cleveland, moving southwest at 10 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cleveland, Clermont, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Leaf, Smithgall Woods
Conservation Are, Turners Corner, Sautee, and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3472 8368 3468 8364 3465 8366 3462 8364
      3460 8364 3455 8362 3454 8362 3451 8367
      3448 8365 3443 8373 3450 8387 3462 8394
      3473 8389 3472 8384 3474 8382 3475 8383
      3474 8380
TIME...MOT...LOC 2019Z 053DEG 9KT 3462 8369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright

The radar

The Greer radar (KGSP), 138 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, White

When
July 28, 3:25 PM EST to 3:27 PM EST
Where
White County, 1.04 mi W of Leaf
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.583, -83.688

Tree down on 115 E in White County near Gerrells Rd.

Hail, White

When
July 28, 3:30 PM EST to 3:32 PM EST
Where
White County, 0.9 mi NE of Benefit
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.560, -83.710

Report of 1 inch hail on Airport Rd near Runway Cir.

Thunderstorm Wind, White

When
July 28, 3:30 PM EST to 3:32 PM EST
Where
White County, 0.9 mi NW of Benefit
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.560, -83.730

Multiple trees reported down at Post Rd and Stover Rd.

Thunderstorm Wind, Hall

When
July 28, 3:48 PM EST to 3:50 PM EST
Where
Hall County, 1.13 mi NNE of Yonah
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.496, -83.745

Report of tree down on hub head rd.

Thunderstorm Wind, Hall

When
July 28, 4:20 PM EST to 4:22 PM EST
Where
Hall County, 3.74 mi NNW of Lake Sidney Lanier
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.332, -83.917

Report of tree down on Deepwater Drive.

Thunderstorm Wind, Dawson

When
July 28, 4:30 PM EST to 4:32 PM EST
Where
Dawson County, 2.37 mi NNE of Lumpkin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.400, -84.010

Couple of trees down on hwy 136 west of hwy 19.

Thunderstorm Wind, Cherokee

When
July 28, 5:16 PM EST to 5:18 PM EST
Where
Cherokee County, 4.07 mi ESE of Woodstock
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.084, -84.452

Numerous trees down with 3 on homes in the area near West Wylie Bridge Rd and Highway 92.

Hail, Bartow

When
July 28, 6:18 PM EST to 6:19 PM EST
Where
Bartow County, 1.14 mi E of Cass
Measured
1 in hail
Reported by
Public
Coordinates
34.220, -84.830

Report from mping of 1 hail near Bishop Rd NW and Amberidge Dr NW.

Thunderstorm Wind, Bartow

When
July 28, 6:25 PM EST to 6:27 PM EST
Where
Bartow County, 1.56 mi NW of Atco
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.198, -84.837

Several trees and powerlines down near Burnt Hickory Road and West Iron Belt Road.

Thunderstorm Wind, Bartow

When
July 28, 6:40 PM EST to 6:42 PM EST
Where
Bartow County, 0.7 mi ENE of Ladds
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.152, -84.818

Report of powerline down on 600 block of Henderson Dr.

Thunderstorm Wind, Webster

When
July 29, 6:44 PM EST to 6:46 PM EST
Where
Webster County, 1.36 mi WNW of Preston
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Fire Department/Rescue
Coordinates
32.080, -84.550

Report of 8 trees down hwy 280 west of Preston.

Thunderstorm Wind, Hall

When
July 29, 8:31 PM EST to 8:32 PM EST
Where
Hall County, 1.33 mi ESE of Murrayville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.410, -83.880

Tree down on 5000 block of Hopewell Church Rd.

Thunderstorm Wind, Hall

When
July 29, 8:31 PM EST to 8:33 PM EST
Where
Hall County, 3.08 mi NE of Murrayville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.450, -83.860

Tree down at intersection of Mount Vernon Rd and Ben Parks Rd.

Thunderstorm Wind, Hall

When
July 29, 8:57 PM EST to 8:59 PM EST
Where
Hall County, 0.88 mi ESE of Westside
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.274, -83.836

Tree down at intersection of Williams St and Harrison St.

Thunderstorm Wind, Hall

When
July 29, 8:57 PM EST to 8:59 PM EST
Where
Hall County, 1.79 mi NW of Gillsville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.320, -83.650

Report of tree down on 7000 block of County Line Rd.

Thunderstorm Wind, Madison

When
July 29, 9:35 PM EST to 9:37 PM EST
Where
Madison County, 1.34 mi ESE of Cedar Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.120, -83.130

Multiple trees reported down near hwy 172 and Lystra Church Rd.

Thunderstorm Wind, De Kalb

When
July 29, 10:45 PM EST to 10:47 PM EST
Where
De Kalb County, 1.38 mi N of Gresham Park
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
33.740, -84.300

Multiple trees down near Memorial Drive Southeast near 2nd Avenue Southeast.

Thunderstorm Wind, Troup

When
July 30, 1:17 PM EST to 1:19 PM EST
Where
Troup County, 2.15 mi SSE of La Grange
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.000, -85.020

Tree down across i-85 in Troup County near Hamilton Rd.

Thunderstorm Wind, Macon

When
July 30, 1:41 PM EST to 1:43 PM EST
Where
Macon County, 1.36 mi ENE of Winchester
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.430, -83.930

The emergency manager reported two trees down in Marshallville.

Thunderstorm Wind, Muscogee

When
July 30, 1:57 PM EST to 1:59 PM EST
Where
Muscogee County, 1.18 mi SSW of (Csg)columbus Metro
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.506, -84.941

Tree reported down at Gentian Blvd and Cougar Ct.

Thunderstorm Wind, Marion

When
July 30, 2:28 PM EST to 2:30 PM EST
Where
Marion County, 2.15 mi NNE of Five Pts
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.480, -84.440

Powerlines down in ne portion of Marion County Southwest of Mauk.

Thunderstorm Wind, Schley

When
July 30, 3:07 PM EST to 3:09 PM EST
Where
Schley County, 0.69 mi N of Ellaville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.240, -84.300

Powerlines down at intersection of East Oglethorpe Street and Hayes Avenue.

Thunderstorm Wind, Twiggs

When
July 30, 3:40 PM EST to 3:42 PM EST
Where
Twiggs County, 3 mi SSW of Jeffersonville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.640, -83.370

Tree down on Highway 96 and Prospect Rd.

Thunderstorm Wind, Twiggs

When
July 30, 3:40 PM EST to 3:42 PM EST
Where
Twiggs County, 1.16 mi W of Jeffersonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.680, -83.370

Report of two trees down on Glover Rd and Bullard Rd.

Thunderstorm Wind, Crisp

When
July 30, 3:47 PM EST to 3:49 PM EST
Where
Crisp County, 2.72 mi NW of Raines
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.910, -83.900

Trees down on powerlines in the 200 block of South Cedar Creek.

Thunderstorm Wind, Twiggs

When
July 30, 3:50 PM EST to 3:52 PM EST
Where
Twiggs County, 1.74 mi W of Jeffersonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.680, -83.380

Two trees down west of Jeffersonville.

Thunderstorm Wind, Crisp

When
July 30, 3:55 PM EST to 3:57 PM EST
Where
Crisp County, 2.38 mi SSW of Daphne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.940, -83.920

Tree uprooted in the 900 block of Scenic Route.

Thunderstorm Wind, Twiggs

When
July 30, 4:00 PM EST to 4:02 PM EST
Where
Twiggs County, 1.35 mi WSW of Mount Calvary
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.590, -83.500

Tree down with damage to fence in the 1000 block of Adams Park Rd.

Thunderstorm Wind, Dodge

When
July 30, 4:04 PM EST to 4:06 PM EST
Where
Dodge County, 1.5 mi SSE of Rhine
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.960, -83.190

Several trees down along with roof damage on hwy 115 between Rhine and Telfair county line.

Thunderstorm Wind, Telfair

When
July 30, 4:24 PM EST to 4:26 PM EST
Where
Telfair County, 3 mi NNE of China Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.870, -83.100

Report of tree down on Edison Ray Rd off of Hwy 117.

Thunderstorm Wind, Telfair

When
July 30, 4:24 PM EST to 4:26 PM EST
Where
Telfair County, 2.45 mi WNW of Jacksonville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.830, -83.020

Tree down on Friendship Church Rd near Hwy 117.

Thunderstorm Wind, Wheeler

When
July 30, 4:41 PM EST to 4:42 PM EST
Where
Wheeler County, 6.33 mi N of Stuckey
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.260, -82.740

The emergency manager reported a few trees down in the north end of the county.

Thunderstorm Wind, Johnson

When
July 30, 4:57 PM EST to 4:59 PM EST
Where
Johnson County, 4.75 mi NNE of Tom
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.760, -82.440

The emergency manager reported a few trees down near Greenway Road in the eastern portion of the county.

Thunderstorm Wind, Emanuel

When
July 30, 5:10 PM EST to 5:12 PM EST
Where
Emanuel County, 2.82 mi SSW of Swainsboro
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.560, -82.340

Tree blown down near the intersection of Empire Hwy and us Hwy 1 byp s.

Thunderstorm Wind, Emanuel

When
July 30, 5:20 PM EST to 5:22 PM EST
Where
Emanuel County, 1.35 mi ENE of Twin City
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.590, -82.150

Tree blown down on W Broad St, on the north side of Twin City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121955, 1121958, 1121959, 1121962, 1121965, 1122386, 1121948, 1121940, 1121941, 1121943, 1124515, 1124516, 1124517, 1124518, 1124519, 1124521, 1124520, 1124525, 1124526, 1124527, 1124528, 1124530, 1124522, 1124523, 1124531, 1124532, 1124529, 1124524, 1124533, 1124534, 1124535, 1124536, 1124537, 1124538, 1124539.